2 doctors weighed in:
Is it safe to give 2 year old betaine HCl pepsin to help her with a digestive system?
2 doctors weighed in

Dr. Cindy Juster
Pediatrics
1 doctor agrees
In brief: NO.
Betaine is only used for patients with homocysteinuria (a genetic metabolic defect) and occasionally xerostomia (inability to produce saliva) or fatty liver disease.
Betaine can cause nausea, diarrhea, body odor, and severe GI distress. If your child is having digestive issues, please see her doctor for proper evaluation and treatment.

In brief: NO.
Betaine is only used for patients with homocysteinuria (a genetic metabolic defect) and occasionally xerostomia (inability to produce saliva) or fatty liver disease.
Betaine can cause nausea, diarrhea, body odor, and severe GI distress. If your child is having digestive issues, please see her doctor for proper evaluation and treatment.
Dr. Cindy Juster
Dr. Cindy Juster
Thank
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
13 years in practice
836K people helped
Continue
108,000 doctors available
Read more answers from doctors